Alert archive / Colorado / Flash Flood Warnings in 2019

Flash Flood Warning 20, NWS Pueblo, CO

July 20, 2019El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 20, 2019, 4:24 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2019, 4:24 PM MDT (22:24 UTC)
Expired
Jul 20, 2019, 7:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 4:30 PM MDTFLASH FLOOD6 Sse Air Force Academy, COHEAVY RAIN FALLING AND 8-10 INCHES OF WATER ON I-25 AND WOODMAN ON-RAMP.
Jul 20, 4:40 PM MDTFLASH FLOOD4 Nne Manitou Springs, CO6-8 INCHES OF MUDDY WATER RUNNING DOWN AREA ROADS (STONERIDGE, FLYING W, CENTENNIAL).
Jul 20, 4:49 PM MDTHEAVY RAIN 12 N Colorado Springs, CO1 INCH OF RAIN IN 30 MINUTES. STREET FLOODING.
Jul 20, 5:05 PM MDTHEAVY RAIN 0.792 Nw Colorado Springs, COSTORM TOTAL WITH 0.60 INCHES FALLING IN 15 MINUTES (415 PM TO 430 PM).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
3424 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WGUS55 KPUB 202224
FFWPUB
COC041-210130-
/O.NEW.KPUB.FF.W.0020.190720T2224Z-190721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
424 PM MDT Sat Jul 20 2019

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  West central El Paso County in east central Colorado...

* Until 730 PM MDT.

* At 423 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Western Colorado Springs, Air Force Academy, Manitou Springs,
  Chipita Park and Cascade, Waldo Canyon Burn Scar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

&&

LAT...LON 3892 10475 3885 10478 3882 10489 3886 10500
      3898 10501 3902 10496 3898 10483

$$

BL
3 follow-up statements
760 
WGUS75 KPUB 202248
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
448 PM MDT Sat Jul 20 2019

COC041-210130-
/O.CON.KPUB.FF.W.0020.000000T0000Z-190721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
448 PM MDT Sat Jul 20 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
WEST CENTRAL EL PASO COUNTY...

At 445 PM MDT, trained weather spotters reported flash flooding just 
southeast of the Waldo Canyon Burn Scar in and around Flying W road 
and Centennial Blvd. Two to three inches of rain have already 
fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Western Colorado Springs, Air Force Academy, Manitou Springs, Chipita
Park, Cascade, and the Waldo Canyon Burn Scar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

&&

LAT...LON 3892 10475 3885 10478 3882 10489 3886 10500
      3898 10501 3902 10496 3898 10483

$$

BL
032 
WGUS75 KPUB 210023
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
623 PM MDT Sat Jul 20 2019

COC041-210130-
/O.CON.KPUB.FF.W.0020.000000T0000Z-190721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
623 PM MDT Sat Jul 20 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
WEST CENTRAL EL PASO COUNTY...

At 620 PM MDT, trained weather spotters reported flash flooding in 
Colorado Springs near and west of I-25. Two to three inches of rain 
have already fallen. Heavy rain has ended, but flash flooding is 
still possible across the warned area.

Some locations that will experience flooding include...
Western Colorado Springs, Air Force Academy, Manitou Springs, Chipita
Park, Cascade, and the Waldo Canyon Burn Scar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

&&

LAT...LON 3892 10475 3885 10478 3882 10489 3886 10500
      3898 10501 3902 10496 3898 10483

$$

BL
813 
WGUS75 KPUB 210120
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
720 PM MDT Sat Jul 20 2019

COC041-210130-
/O.EXP.KPUB.FF.W.0020.000000T0000Z-190721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
720 PM MDT Sat Jul 20 2019

...THE FLASH FLOOD WARNING FOR WEST CENTRAL EL PASO COUNTY WILL
EXPIRE AT 730 PM MDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3892 10475 3885 10478 3882 10489 3886 10500
      3898 10501 3902 10496 3898 10483

$$

BL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:14 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 20, 3:14 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
314 PM MDT Sat Jul 20 2019

.SHORT TERM...(This evening through Sunday)
Issued at 314 PM MDT Sat Jul 20 2019

Currently...

A subtle shortwave trough is advancing northeast across central
Colorado while a surface low deepens over southeast Colorado.
Increased mid-upper level moisture accompanies the shortwave as TPW
values are on the rise, just increasing above normal along the
Continental Divide. At the same time, northerly surge on the
backside of the surface low is gradually increasing surface dew
points across the Southeast Colorado plains. Increasing moisture to
go along with strong heating and subtle upper forcing has led to the
development of scattered to widespread showers and weak
thunderstorms across the high terrain early this afternoon. Activity
is just starting to expand east to the I-25 corridor, including
strong to low-end severe storms. Temperatures are around 100 across
much of the plains, and 80s to 90s in the high valleys.

Tonight...

Dew points will continue to increase across the plains under
continued northerly/northeasterly flow. This increase in moisture
along with steep lapse rates will yield favorable CAPE (2000+ ML)
across all of the southeast plains by early evening. Deep layer
shear will be marginal, with around 30 knots north of HWY 50,
decreasing to 20 knots near the CO/NM border. Given upper forcing,
abundant deep moisture, and only marginal deep layer shear, expect
multicellular thunderstorms to be the dominant storm mode as
activity spreads east to the I-25 corridor and the rest of the
eastern plains. Hi-res guidance has been consistent in producing a
line of strong storms with UH tracks developing early this evening
and sweeping east across the plains.  Expect the primary storm
threat with storms to be damaging wind gusts, but hail to the size
of quarters or so will also be possible, especially early on.
Frequent cloud to ground lightning, and locally heavy rainfall, are
also expected hazards. Given these factors, have collaborated with
SPC to issue a Severe Thunderstorm Watch (533) for all of the
southeast plains until 11 PM. By then, storms will be weakening and
exiting the far eastern plains as the atmosphere stabilizes well
behind the front and after dark.  Storm activity over the mountains
will remain sub-severe given an overall lack of moisture and
instability, and mostly done after 9 PM.

Tomorrow...

The upper ridge will center itself over the central NM/AZ border and
build over the southwest US into the Great Basin. This will cause
flow over Colorado to become more northwesterly, and weaken.
Abundant moisture will continue to wrap around the high and over
Colorado, while at the same time easterly low level flow will
driving moisture across the plains and into the eastern mountains.
Given these factors, scattered thunderstorms are expected to develop
across most of the high terrain during the afternoon, including
widespread coverage over the eastern mountains by late afternoon.
With the ridge just starting to build, northwest flow will still be
enough to push storms east onto the eastern plains. Outflow boundary
development will also aid storm development further east. Well above
normal TPW means locally heavy rainfall will be possible with this
activity, with flash flood opportunities over recent burn scars and
urban areas. CAPE will be moderate, but weak shear should limit
storm strength to strong to low-end severe.

.LONG TERM...(Sunday night through Saturday)
Issued at 314 PM MDT Sat Jul 20 2019

.Sunday Night...Models continue to focus the best chances of
precipitation over the eastern mountains and along the
Colorado/New Mexico border, behind the secondary surge of lower
level moisture on the plains. Have some concerns with convective
parameterization overdoing the QPF, but 3km NAM models still focus
precipitation in these regions. There is also a threat for flash
flooding over the burn scars with higher precipitable waters and
lower level northeast flow tending to focus convection over the
mountains. Shear is light so not anticipating much of a severe
threat.

.Monday...Surface high pressure moves onto the high plains with
upper high over the Four Corners region.  Atmosphere looks capped
over much of the eastern plains with forecast highs around 80 while
dew points remain in the 50s.  Thunderstorms chances will be the
highest over the mountains with the elevated surface heating and
pooling of moisture from the east.  With weak northerly flow aloft,
storms will have difficulty moving off of the mountains. Will once
again have to watch for flash flooding on local burn scars.

.Tuesday through Saturday...Upper high over the Four Corners region
gradually shifts to the south.  Monsoon moisture continues to flow
into the region from the west.  Over the eastern plains, surface high
moves to the east and is replaced by weak surface flow.  Subtle
features will determine favored location and amount of convection
each day, and these are tough to predict this far out.  Anticipate
diurnal convection each day with the best chances for precipitation
over and near the mountains.  Temperatures will return to more
seasonal values.  A trough passing to the north at the end of the
week could bring an increase in low level moisture for the weekend,
with weak upslope flow developing. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 314 PM MDT Sat Jul 20 2019

Showers and thunderstorms are expected over or near the TAF sites
this evening and again tomorrow afternoon. KCOS and KPUB will see
periodic showers and thunderstorms move over the sites between 22Z
and 03Z tonight, while activity should only move through the
vicinity of KALS. Winds will remain breezy to gusty out of the north
at KPUB and KCOS, and west at KALS, through the early evening,
becoming light later this evening. Showers and thunderstorms look
likely again tomorrow at KCOS and KPUB, mainly after 4 PM. VFR
conditions are expected most of the time at the TAF sites, though
brief periods of MVFR may occur under heavy rain.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LINE
LONG TERM...PGW
AVIATION...LINE
Hazardous weather outlook, Jul 20, 12:08 PM MDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1208 PM MDT Sat Jul 20 2019

COZ058>089-093>099-211815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1208 PM MDT Sat Jul 20 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will develop over the higher terrain by
midday, then increase in coverage and intensity across the
Interstate 25 corridor and the eastern plains through the
afternoon and evening. Lightning, wind gusts up to 50 mph and
periods of locally heavy rain will be possible with these storms,
and area burn scars will need to be monitored for potential flash
flooding.

A few of the storms over the plains may become severe with wind
gusts in excess of 60 mph and hail to around the size of
quarters. The best chance for severe thunderstorm activity will be
generally along and north of Highway 50.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Cooler temperatures in combination with scattered to numerous
primarily afternoon and evening showers and thunderstorms, favoring
higher terrain locations will be possible each day from Sunday
into Friday.

The primary threats with thunderstorms will be locally heavy
rainfall, lightning, and wind gusts around 50 mph. The risk for
flash flooding on recent burn scars such as Spring, Junkins and
Hayden Pass will be elevated, initially from Sunday into Monday as
upslope flow brings increasing moisture to the region, which will
fuel thunderstorm development. In addition, any stronger storms
will be capable of generating hail to around the size of nickels
at times.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast plains this afternoon and evening.

12/12

In the hours before

Special weather statement, Jul 20, 3:36 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
336 PM MDT Sat Jul 20 2019

COZ086-087-202200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
336 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHEASTERN PUEBLO COUNTIES UNTIL 400 PM MDT...

At 336 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles northeast of Walsenburg, or 28 miles south of Pueblo, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Huerfano and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3778 10447 3786 10462 3809 10448 3793 10417
TIME...MOT...LOC 2136Z 216DEG 16KT 3787 10448

BL
Special weather statement, Jul 20, 3:49 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT Sat Jul 20 2019

COZ081-084-085-202215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
349 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 19 miles north of Colorado Springs, moving east at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Northern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Palmer Lake, Black Forest and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

LAT...LON 3895 10466 3900 10507 3913 10506 3913 10466
TIME...MOT...LOC 2149Z 269DEG 16KT 3909 10496

29
Special weather statement, Jul 20, 4:05 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Sat Jul 20 2019

COZ094-202230-
Eastern Las Animas County CO-
405 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 430 PM MDT...

At 404 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Kim, or 27 miles northeast of Des Moines, moving east
at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3710 10353 3716 10324 3700 10323 3700 10353
TIME...MOT...LOC 2204Z 268DEG 6KT 3702 10345

29
Special weather statement, Jul 20, 4:07 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
407 PM MDT Sat Jul 20 2019

COZ081-082-084-085-202245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
407 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 445 PM MDT...

At 407 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Colorado Springs, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Woodland Park, Air Force Academy, Manitou Springs,
Green Mountain Falls, Crystola, Chipita Park, Peterson AFB, Falcon,
Cimarron Hills, Cascade and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3886 10507 3900 10506 3895 10459 3876 10467
TIME...MOT...LOC 2207Z 266DEG 18KT 3889 10483

BL
Special weather statement, Jul 20, 4:15 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Sat Jul 20 2019

COZ081-084-085-202245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
415 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 445 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 15 miles north of Colorado Springs, moving east at
20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Northern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Palmer Lake, Black Forest and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3913 10448 3895 10460 3899 10507 3913 10497
TIME...MOT...LOC 2215Z 277DEG 19KT 3905 10475

BL
Special weather statement, Jul 20, 4:16 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
416 PM MDT Sat Jul 20 2019

COZ086-202300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
416 PM MDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL
500 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo West, or 10 miles northwest of Pueblo, moving northeast at 25
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende, Pueblo West, Pinon,
Pueblo Depot and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3797 10449 3831 10494 3851 10477 3846 10428
TIME...MOT...LOC 2215Z 213DEG 21KT 3833 10480

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:50 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 20, 2:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 20, 3:05 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller25 min
Jul 20, 3:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 20, 3:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 20, 3:36 PM MDTSpecial Weather StatementPUBPueblo24 min
Jul 20, 3:49 PM MDTSpecial Weather StatementPUBDouglas26 min
Jul 20, 4:05 PM MDTSpecial Weather StatementPUB25 min
Jul 20, 4:07 PM MDTSpecial Weather StatementPUBEl Paso38 min
Jul 20, 4:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 4:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 20, 4:24 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jul 20, 4:37 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo, Teller23 min
Jul 20, 4:39 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo36 min
Jul 20, 4:56 PM MDTSevere Thunderstorm WarningPUBEl Paso49 min
Jul 20, 5:07 PM MDTFlash Flood WarningPUBPueblo3 hr
Jul 20, 5:08 PM MDTSevere Thunderstorm WarningPUBPueblo37 min
Jul 20, 5:14 PM MDTSpecial Weather StatementPUBLas Animas31 min
Jul 20, 5:17 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Otero, Pueblo43 min
Jul 20, 5:33 PM MDTAreal Flood AdvisoryPUBLas Animas117 min
Jul 20, 5:48 PM MDTRiver Flood WarningPUBEl Paso84 min
Jul 20, 5:48 PM MDTTornado WarningPUBCrowley, El Paso, Pueblo27 min

Nearby

Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.